Alert archive / Colorado / Red Flag Warnings in 2026

Red Flag Warning 3, NWS Pueblo, CO

January 6, 20265 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jan 6, 2026, 10:16 AM MST for 5 counties in Colorado. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2026, 10:16 AM MST (17:16 UTC)
Expired
Jan 6, 2026, 5:00 PM MST
In force
7 hr
Issued by
NWS Pueblo, CO

Counties El Paso County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.3 hours before the alert went out and 445 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2026-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2026-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2756 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

697 
WWUS85 KPUB 061716
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1016 AM MST Tue Jan 6 2026


COZ221-222-226>229-070000-
/O.NEW.KPUB.FW.W.0003.260106T1716Z-260107T0000Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
1016 AM MST Tue Jan 6 2026

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221,
222, 226, 227, 228, AND 229...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect until 5 PM MST this afternoon.

* AFFECTED AREA...Fire Weather Zones 221, 222, 226, 227, 228 and 
  229.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
391 
WWUS85 KPUB 062049
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
149 PM MST Tue Jan 6 2026

COZ221-222-226>229-070000-
/O.CON.KPUB.FW.W.0003.000000T0000Z-260107T0000Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
149 PM MST Tue Jan 6 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 221, 222, 226, 227, 228, AND 229...

* AFFECTED AREA...Fire Weather Zones 221, 222, 226, 227, 228 and 
  229.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
946 
WWUS85 KPUB 062356
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
456 PM MST Tue Jan 6 2026

COZ221-222-226>229-070100-
/O.EXP.KPUB.FW.W.0003.000000T0000Z-260107T0000Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
456 PM MST Tue Jan 6 2026

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221,
222, 226, 227, 228, AND 229...

Breezy westerly winds will continue to diminish through the early 
evening, while humidity levels continue to increase, which will
allow for Red Flag Warning for portions of the I-25 Corridor to 
expire at 5 pm.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jan 6, 4:17 AM MST, 5 hours 59 minutes earlier. Its key messages:

  • Spotty critical fire weather conditions possible this afternoon over gap flow areas.
  • Relatively quiet weather expected Wednesday, with increasing mountain showers later in the day.
  • Storm system passes over the area Thursday through Saturday, with potential for impactful snow Friday.
Area forecast discussion, Jan 6, 4:17 AM MST, 5 hours 59 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
417 AM MST Tue Jan 6 2026

.KEY MESSAGES...

- Spotty critical fire weather conditions possible this
  afternoon over gap flow areas.

- Relatively quiet weather expected Wednesday, with increasing
  mountain showers later in the day.

- Storm system passes over the area Thursday through Saturday,
  with potential for impactful snow Friday.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 222 AM MST Tue Jan 6 2026

Breezy zonal flow will remain in place aloft today, giving us
another dry and unseasonably warm day for SE Colorado. High
temperatures will be in the high-50s to mid-60s over the plains, and
in the 40s for the high valleys. Meanwhile, breezy west-southwest
flow will remain across the eastern plains. Though relative humidity
values will remain low this afternoon, winds are expected to remain
light enough to minimize the risk of critical fire weather
conditions, so no highlights are needed at this time. That being
said, a few hours of spotty critical conditions will be possible
around gap flow areas. Overnight temperatures tonight will be
similar to last nights, with 20s-30s for the plains and teens for
the mountain valleys.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 222 AM MST Tue Jan 6 2026

Wednesday: For midweek, relatively quiet weather is anticipated for
south central and southeastern Colorado. Westerly to southwesterly
flow will be in place ahead of an approaching wave. With major
forcing remaining further to the west throughout the day, dry
conditions are expected for most. The exception to this will be
along the Continental Divide, especially later in the day, as snow
showers begin to blossom as orographic forcing increases in response
to the wave. Otherwise for Wednesday, fairly light winds around 10-
15 mph and pockets of high level clouds is expected for the area.
Looking at temperatures, another mild, though still above seasonal,
day is anticipated, with 60s for the plains, 40s and 50s for the
valleys, and 20s to 30s for the mountains.

Wednesday Night - Monday: For the rest of the long term period,
active weather is expected for the start, with quiet weather quickly
returning thereafter. Heading into the later part of the week,
active weather returns as troughing develops and pushes over the
region Thursday - Saturday. Confidence in this pattern change is
high (70%) given strong and continued agreement between ensemble
model guidance, along with confidence increasing in timing as
guidance has started to come into better alignment with each other.
Current thinking is that the initial troughing will start pushing
over Thursday, with the core of the system passing over through
Friday, and then exiting early to mid Saturday. This will bring
increasing precipitation chances Thursday, especially along the
mountains, with the most widespread precipitation chances Friday,
and then decreasing quickly heading into early to mid Saturday.
There is potential this storm system brings impactful snow to the
area, particularly on Friday, though this will heavily depend on the
shape of the storm system (open wave vs wrapped up low), of which
confidence does still remain low (40%) on. Then after the busy
weather, quiet weather prevails Sunday and Monday, as ridging
returns and dry conditions are expected. Beyond all of that, breezy
and cloudy conditions are anticipated for late week, with more clear
skies and lighter winds by the start of next week. As for
temperatures, a cooling trend is expected heading into Friday, with
more seasonal temperatures. Then after the storm system passes, a
slow warming trend is expected to return.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 417 AM MST Tue Jan 6 2026

VFR conditions are expected at KALS, KCOS, and KPUB through 24
hours. Gusty winds around 20 knots will last a few more hours at
KCOS, weakening a bit by late morning. Otherwise winds should
generally follow diurnal flow patterns.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...GARBEROGLIO
LONG TERM...SIMCOE
AVIATION...GARBEROGLIO
Hazardous weather outlook, Jan 6, 4:19 AM MST, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
419 AM MST Tue Jan 6 2026

COZ058>089-093>099-071130-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
419 AM MST Tue Jan 6 2026

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

A few hours of spotty critical fire weather conditions will be
possible this afternoon, mainly focused near gap flow areas west of
I-25. Dry surface conditions and occasionally gusty winds could
provide conditions supportive of quick fire growth should one start.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Active weather starts to return to the region by late week, with a
storm system passing over and brining widespread precipitation
chances to south central and southeastern Colorado. Snow is expected
to increase in coverage throughout the day Thursday, with more
impactful snow possible Friday, and then drying out heading into
Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

GARBEROGLIO/SIMCOE

Nearby

Red Flag Warnings in Colorado, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.